Advertisement

The Mathematical Intelligencer

, Volume 8, Issue 3, pp 18–25 | Cite as

On theProblème des Ménages

  • Jacques Dutka
Article

Keywords

Recursion Formula Combinatorial Analysis Seating Arrangement Latin Rectangle Distinct Equivalence Class 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Jones, D. S. and Moore, P. G., “Circular seating arrangements,”Journal of the Institute of Actuaries, Vol. 108 (1981), 405–411.CrossRefGoogle Scholar
  2. 2.
    Thomas, D. E., Note,Journal of the Institute of Actuaries, Vol. 110 (1983), 396–398.Google Scholar
  3. 3.
    Lucas, E.,Théorie des Nombres, Paris, 1891. (Reprinted in 1961.)Google Scholar
  4. 4.
    Touchard, J., “Sur un problème des permutations,”Comptes Rendus de L’Acad. des Sciences, T. 198 (1934), 631–633.Google Scholar
  5. 5.
    Kaplansky, I., “Solution of the ’problème des ménages,’”Bulletin of the American Mathematical Society, Vol. 49 (1943), 784–785.CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    Riordan, J.,An Introduction to Combinatorial Analysis, New York, 1958.Google Scholar
  7. 7.
    Comtet, L.,Advanced Combinatorics, Dordrecht-Holland, 1974.Google Scholar
  8. 8.
    Corblet, J., “Étude historique sur les loteries,”Revue de l’Art Chrétien, 5 Année (1861), 12–28, 57-76, 121-137.Google Scholar
  9. 9.
    Euler, L., “Sur la probabilité des séquences dans la Lotterie Genoise,”Histoire de l’academie des sciences de Berlin, T. 21 (1765), 1767, 191–230, reprinted inOpera Omnia Ser. 1, Vol. 7, Leipzig and Berlin, 1923.Google Scholar
  10. 10.
    Beguelin, N. de, “Sur les suites ou séquences dans la Lotterie de Genes,”Histoire de l’académie des sciences de Berlin, T. 21 (1765), 1767, 231–256, 257-280.Google Scholar
  11. 11.
    Bernoulli, Jean, “Sur les suites ou séquences dans la Lotterie de Genes,”Histoire de l’académie des sciences de Berlin, T. 25 (1769), 1771, 234–253.Google Scholar
  12. 12.
    Todhunter, I.,A History of the Mathematical Theory of Probability…, London, 1865, reprinted New York, 1949.Google Scholar
  13. 13.
    Cayley, Arthur, “On a problem of arrangements,”Proceedings of the Royal Society of Edinburgh, Vol. IX (1875-78), 338–342.Google Scholar
  14. 14.
    Netto, Eugen,Lehrbuch der Kombinatorik, Zweite Auflage, Berlin, 1927, reprinted New York, 1958.Google Scholar
  15. 15.
    Gilbert, E. N., “Knots and classes of ménage permutations,”Scripta Mathematica, Vol. 22 (1956), 228–233.Google Scholar
  16. 16.
    Laisant, C., “Sur deux problèmes de permutations,”Bulletin de la Société Mathématique de France, T. 19 (1890-91), 105–108.Google Scholar
  17. 17.
    Taylor, H. M., “A Problem on Arrangements,”Messenger of Mathematics, Vol. 32 (May 1902–April 1903), 60–63.Google Scholar
  18. 18.
    Kaplansky, I. and Riordan, J., “The problème des ménages,”Scripta Mathematica, Vol. 12 (1946), 113–124.zbMATHMathSciNetGoogle Scholar
  19. 19.
    MacMahon, P. A.,Combinatory Analysis, 2 vols., Cambridge, 1915-16, reprinted New York, 1960.Google Scholar
  20. 20.
    Schöbe, W., “Das Lucassche Ehepaarproblem,”Mathematische Zeitschrift, Bd. 48 (1943), 781–784.CrossRefzbMATHMathSciNetGoogle Scholar
  21. 21.
    Touchard, J., “Permutations discordant with two given permutations,”Scripta Mathematica, Vol. 19 (1953), 109–119.MathSciNetGoogle Scholar
  22. 22.
    Joseph, A. W., “A problem in derangements,”Journal of the Institute of Actuaries Students’ Society, Vol. VI (1947), 14–22.Google Scholar
  23. 23.
    Wyman, M. and Moser, L., “On theproblème des ménages,” Canadian Journal of Mathematics, Vol. 10 (1958), 468–480.CrossRefzbMATHMathSciNetGoogle Scholar
  24. 24.
    Schöbe, Waldemar, “Zum Lucasschen Ehepaarproblem,”Mitteilungen der Vereinigung schweizerischer Versicherungsmathematiker, Bd. 61 (1961), 285–292.zbMATHGoogle Scholar
  25. 25.
    Kerawala, S. M., “Asymptotic solution of the ’problème des ménages,’”Bulletin of the Calcutta Mathematical Society, Vol. 39 (1947), 82–84.zbMATHMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag New York 1986

Authors and Affiliations

  • Jacques Dutka
    • 1
  1. 1.Audits & Surveys, Inc.New York

Personalised recommendations